Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Medication/Menier's Disease
Apr 29, 2005

I converted to HIV+ in August of 1992 and have been on a variety of HIV medications; running the course from of the treatment choices du jour. I currently am taking Videx 250mg.x1, Viread 300mg.x1, Viramune 200mg x2 daily. (My doctor swithched me from Sustiva to Viramune about a year ago) Also I developed Type-II diabetes and take Actos 15mg.x1. My sugar is well under control with my fbs levels running between 80 and 110 daily. I was taking Niaspan for my LDL/HDL, however, the doctor discontinued it about 9 months ago as things were looking better. To counteract the effects of the flushing from the Niaspan I was also taking 1 asprin tablet at the same time. About 2 years ago I started to experience some hearing loss and tinnitius, first Dx was congested ear drum, however, after serveral months I starrted to experience vertigo and the hearing loss shifted from the right ear to the left ear and progressively has become worse. Most recent Dx subsequent to a coin toss and MRI, is Menier's Disease. I am wondering if any other folks on HIV medication have had similar situation and if one or more of the medications could be contributing to the fluid build up etc., searching for any help on the matter as it seems there is not much more to be done regarding Menier's than I am already doing, taking Ambien for the vertigo and Acetazolamide 125mg.x1 for the fluid build up. Needless to say I believe that the Menier's is much more debilitating than any HIV related difficulties I have had since converting. My CD4 count has been between 455 and 840 and viral load undetectable since 12/02; last CD4 in January was 663, undetectable viral load, Cholor 155 (ldl 91, hdl 46. Appreciate any information or insight that you could provide.

Response from Dr. Henry

Miniere's disease occurs in the general population and is a poorly understood disorder with recurrent vertigo, hearing loss, ringing in the ears, and a feeling of fullness in the ear. I have had some patients develop it on ddI and also 3TC in the past (small number). I am not sure if the drugs contributed but I would up changing them around. I have some concern about increased subtle toxicities between ddI and Viread (as well as CD4 issues). If standard measures for Miniere's doesn't help and you are being seen by an ENT doc with no other explanation as to a cause, a review of switching options with your HIV doc is reasonable to consider. KH



Previous
News in regards to Uridine and Lipodystrophy
Next
AIDS related bone pain, who knew?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement